Psoriasiform skin eruption in a patient receiving certolizumab-pegol for ankylosing spondylitis: Report of a case and review of the literature.


Kobaner G. B. , Ekinci A. , Yilmaz Z., Copur S.

Dermatologic therapy, vol.31, no.5, 2018 (Journal Indexed in SCI Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 31 Issue: 5
  • Publication Date: 2018
  • Doi Number: 10.1111/dth.12693
  • Title of Journal : Dermatologic therapy

Abstract

Certolizumab-pegol is the first and only pegylated TNF-alpha antagonist approved in the treatment of Crohn's disease, rheumatoid arthritis, psoriatic arthritis and ankylosing spondylitis. We herein present a case of certolizumab-pegol induced generalized psoriasiform eruption in a patient with ankylosing spondylitis. The diagnosis was based on typical clinical and histopathological findings and further confirmed with Naranjo Adverse Drug Reaction Probability Scale which revealed a total score of nine supporting a definite causal relationship between the drug and skin eruption. As an important finding, a significant improvement of the generalized plaque lesions was achieved upon a therapy including high-potency topical corticosteroid and oral antihistamine without discontinuation of certolizumab-pegol. Moreover, we also present a literature review of the previously published cases with certolizumab-pegol induced psoriasiform eruption. Since all of these cases had Crohn's disease or rheumatoid arthritis as the underlying disease, this is the first case report of certolizumab-pegol induced psoriasiform eruption in a patient with ankylosing spondylitis, to the best of our knowledge.